Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Wilmington, NC

June 27, 2011Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2011, 4:06 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Jun 27, 2011, 5:00 PM EDT
In force
54 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:28 PM EDTTSTM WND DMG2 Nnw Whiteville, NCLARGE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS52 KILM 272006
SVRILM
NCC017-047-272100-
/O.NEW.KILM.SV.W.0107.110627T2006Z-110627T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITEVILLE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   REDBUG...
   HALLSBORO...
   ELKTON...
   EMERSON...
   LAKE WACCAMAW...
   COUNCIL...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3457 7838 3431 7831 3427 7877 3445 7881
TIME...MOT...LOC 2006Z 258DEG 9KT 3438 7868

$$

15
2 follow-up statements
366 
WWUS52 KILM 272039
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
439 PM EDT MON JUN 27 2011

NCC017-047-272100-
/O.CON.KILM.SV.W.0107.000000T0000Z-110627T2100Z/
COLUMBUS NC-BLADEN NC-
439 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
STORM WAS LOCATED NEAR EMERSON...OR 8 MILES NORTHEAST OF 
WHITEVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKTON...LAKE
WACCAMAW...COUNCIL...CARVERS...LISBON AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3430 7872 3444 7877 3457 7838 3431 7831
TIME...MOT...LOC 2038Z 258DEG 9KT 3440 7859

$$

15
218 
WWUS52 KILM 272050
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT MON JUN 27 2011

NCC017-047-272100-
/O.EXP.KILM.SV.W.0107.000000T0000Z-110627T2100Z/
COLUMBUS NC-BLADEN NC-
450 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 446 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3430 7872 3444 7877 3457 7838 3431 7831
TIME...MOT...LOC 2050Z 258DEG 9KT 3441 7855

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 27, 2:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT MON JUN 27 2011

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL MAINTAIN A TYPICAL SUMMERTIME PATTERN
OVER THE EASTERN CAROLINAS THROUGH WEDNESDAY. STRONG TO SEVERE
STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS AN
UPPER-LEVEL DISTURBANCE CROSSES THE AREA. SHOWERS AND STORMS WILL
INCREASE IN COVERAGE TUESDAY EVENING AND WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. THIS FRONT WILL PUSH JUST OFF THE COAST OR
HANG UP OVER THE EASTERN CAROLINAS THURSDAY AND FRIDAY...BUT WILL
NOT PROVIDE MUCH OTHER THAN A WIND SHIFT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...FOCUS IN THE NEAR TERM REVOLVES AROUND ONGOING
CONVECTION IN SEVERE TSTM WATCH 567 WHICH IS VALID FOR ALL OF THE NC
ZONES AND HORRY...MARION...AND DILLON COUNTIES IN SC. CU TOWERS JUST
WEST AND NORTH OF THE SEA BREEZE HAVE REALLY GONE UP DURING THE PAST
HOUR AND RADAR COVERAGE IS INCREASING RAPIDLY ACROSS NE ZONES.
LATEST RUC ANALYSIS HAS EXCEEDED THE PREVIOUSLY ANTICIPATED TSTM
PARAMETERS...SO SEVERE WEATHER THREAT HAS INCREASED. 17Z RUC
PARAMETERS INCLUDE 3000 J/KG OF MLCAPE...900 J/KG DCAPE...BULK SHEAR
WELL LESS THAN 20 KTS...AND STEERING FLOW WINDS ONLY AROUND 5 TO 10
KTS. WITH A FREEZING LEVEL WELL ABOVE 14 KFT AND ML LAPSE RATES ONLY
MARGINAL...EXPECT PRIMARILY A WIND THREAT TODAY AND ONLY A LIMITED
SEVERE HAIL THREAT. THE SEA BREEZE WILL BE THE PRIMARY FORCING
MECHANISM TODAY...BUT OUTFLOWS AND STORM MERGERS WILL ALSO SERVE AS
INITIATION POINTS FOR NEW STORMS. CONGEALING STORMS MAY CREATE
MULTICELL STRUCTURES AT TIMES AS WELL. THE VERY SLOW MOTION ALSO
CREATES A SIGNIFICANT HEAVY RAIN THREAT WITH LOCALIZED FLOODING
POSSIBLE WITHIN ANY STORMS.

EAST OF THE SEA BREEZE AND SOUTH OF THE WATCH PARAMETERS ARE MUCH
MORE STABLE SO STORMS WILL BE MORE ISOLATED AND LESS STRONG. SLOW
EASTWARD MOTION MAY STILL ALLOW FOR SOME HEAVY RAIN IN STORMS THAT
CAN PERSIST IN THE MORE STABLE AIR.

IN ADDITION TO THE SEVERE WEATHER...TEMPERATURES TODAY WILL PEAK IN
THE LOW TO MID 90S AWAY FROM THE COAST WHICH WHEN COMBINED WITH
DEWPOINTS IN THE LOW 70S WILL CONTINUE HEAT INDICIES OF 100 TO 103
THROUGH THIS EVE. OF COURSE...TEMPS WILL VARY CONSIDERABLY IN
LOCATIONS THAT RECEIVE A TSTM. AN INCREASING LLJ...SOME WAA...AND
RESIDUAL CLOUD COVER WILL KEEP MINS WELL ABOVE CLIMO AGAIN. EXPECT
MINS IN THE UPPER 70S AT THE BEACHES TO ONLY AROUND 72 IN THE COOLER
INLAND LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2 PM MONDAY...THE SUBTROPICAL RIDGE WILL DOMINATE THE SOUTHERN
PLAINS ALLOWING WEAK UPPER TROFFING TO LINGER ACROSS THE EASTERN
UNITED STATES. THIS PATTERN WILL KEEP CONDITIONS SOMEWHAT UNSETTLED
EACH DAY WITH HARD TO TIME WEAK IMPULSES EMBEDDED WITHIN THE W TO
NW FLOW ALOFT. HOWEVER...A SLIGHTLY STRONGER IMPULSE WILL AFFECT THE
FORECAST AREA TUESDAY NIGHT ALLOWING FOR THE CONVECTION TO PERSIST
POSSIBLY INTO THE OVERNIGHT. IN ADDITION...A WEAK COLD FRONT MOVING
INTO THE AREA WEDNESDAY WILL PROVIDE ADDITIONAL LIFT COUPLED WITH
THE SEA BREEZE PLAN ON CHANCE POPS AGAIN. FOLLOWED MET NUMBERS
THROUGH THE SHORT TERM PERIOD WITH HIGHS 89-93 AND LOWS IN THE UPPER
60S INLAND TO THE LOWER 70S ALONG THE COAST.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2 PM MONDAY...SHAPING UP TO BE A VERY WARM AND DRY EXTENDED
PERIOD AS A FRONT SLIPS SOUTH THURSDAY/FRIDAY WITH LITTLE TO NO COLD
AIR ADVECTION IN ITS WAKE. HPC FAVORS A BLEND OF THE ECM/GFS/AND
UKMET FOR THE FIRST PART OF THE PERIOD WITH ABOVE AVERAGE
CONFIDENCE. DRY CONDITIONS THURSDAY THROUGH SATURDAY WITH POPS
APPEARING ONCE AGAIN SUNDAY AND MONDAY ASSOCIATED WITH MID LEVEL
HEIGHT FALLS AND ANOTHER BACKDOOR COLD FRONT. TEMPERATURES ARE ABOVE
NORMAL THROUGHOUT WITH THE WARMEST DAY...UPPER 90S INLAND SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SCATTERED THUNDERSTORMS ARE POPPING UP IN A
BOUNDARY-RICH ENVIRONMENT. ANY STORMS THAT DO IMPACT ANY OF THE
TERMINALS COULD PRODUCE STRONG GUSTY WINDS AND BRIEFLY IFR
VISIBILITIES IN HEAVY RAIN. HOWEVER...NOT VERY CONFIDENT THAT ANY OF
THIS ACTIVITY WILL DIRECTLY IMPACT ANY OF THE TERMINALS...SO HAVE
OPTED FOR VCTS IN ALL BUT KFLO...WHERE A DRIER AIR MASS WILL KEEP
THEM RAIN-FREE. SOUTHERLY FLOW WILL PREVAIL ALONG THE COAST WITH
GUSTS CLOSE TO 20 KT IN THE SEABREEZE...WHILE KFLO REMAINS SW OR
EVEN WEST.

OVERNIGHT...MODEL SOUNDINGS LOOKING MORE FAVORABLE FOR STRATUS
DEVELOPMENT AT THE COASTAL TERMINALS. ANY SIGNIFICANT RAINFALL COULD
AID IN THIS LAYER MATERIALIZING...HOWEVER NOCTURNAL LLJ MAY KEEP
IT VFR. WILL INTRODUCE A SCT LAYER...BUT WILL WAIT FOR LATER
GUIDANCE TO INCLUDE ANY RESTRICTIONS.

EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON THROUGH THURSDAY. VFR EXPECTED FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...SEAS OF 3 TO 4 FT WITH A PERIOD OF AROUND 6
SEC WILL DOMINATE THE WAVE SPECTRUM THROUGH TONIGHT...WITH A FEW
ISOLATED 5 FT WAVES POSSIBLE NEAR THE OUTER WATERS LATE IN THE
PERIOD. VERY WEAK SE SWELL OF 1 FT AT 9 SEC WILL BE COMPLETED MASKED
BY THE WIND WAVES. S/SW WINDS HAVE INCREASED TO 10 TO 15 KTS...AND
WILL FURTHER INCREASE TO 15 TO 20 KTS TONIGHT. THESE WILL THEN
PERSIST THROUGH THE END OF THE PERIOD.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2 PM MONDAY...INLAND TROUGH AND HIGH PRESSURE OFF THE
SOUTHEAST UNITED STATES COAST WILL CREATE A TIGHT SOUTHWEST PRESSURE
GRADIENT ACROSS THE ADJACENT COASTAL WATERS. WINDS WILL PEAK TUESDAY
NIGHT...POSSIBLE REACHING LOWER END SMALL CRAFT THRESHOLDS. AS A
COLD FRONT APPROACHES THE PRESSURE GRADIENT WILL BEGIN TO RELAX WITH
LIGHTER WINDS TURNING OFFSHORE WEDNESDAY NIGHT. SEAS WILL BE HIGHEST
TUESDAY NIGHT...POSSIBLY 5-6 FT ACROSS THE OUTER WATERS.
OTHERWISE...THE WIND WILL CREATE PERSISTENT CHOPPY CONDITIONS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2 PM MONDAY...HIGHER CONFIDENCE IN A NORTHEASTERLY FLOW FOR
PART OF THE PERIOD AS A BACKDOOR FRONT PUSHES TO NEAR SAVANNAH GA.
CAVEAT IS A SURFACE LOW DEVELOPING ALONG THIS BOUNDARY WHICH WOULD
OBVIOUSLY COMPLICATE THE FORECAST. WILL SEE A RETURN FLOW DEVELOP
LATER FRIDAY AND PERSIST INTO SATURDAY. STRONGEST WINDS WILL BE
THURSDAY AFTERNOON ACROSS THE SOUTHERN WATERS WITH 15-20 KNOTS. SEAS
WILL CONTINUE TO BE DOMINATED BY LOCALLY GENERATED WIND WAVES WITH
2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...JDW
SHORT TERM...SRP
LONG TERM...SHK
AVIATION...ECT/RAS
Hazardous weather outlook, Jun 27, 12:34 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 PM EDT MON JUN 27 2011

NCZ105-106-281645-
INLAND PENDER-COASTAL PENDER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL REMAIN VERY UNHEALTHY DUE TO THE FIRE IN THE
HOLLY SHELTER GAME LAND.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES EXISTS ON
TUESDAY. DENSE SMOKE AND VERY UNHEALTHY AIR QUALITY MAY PERSIST FOR
MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ107-108-281645-
INLAND NEW HANOVER-COASTAL NEW HANOVER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AIR QUALITY WILL REMAIN UNHEALTHY ACROSS NORTHERN PORTIONS OF THE
COUNTY.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE AIR QUALITY MAY REMAIN UNHEALTHY ACROSS PORTIONS OF THE COUNTY
FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-109-110-SCZ017-023-024-032-033-039-053>056-281645-
ROBESON-BLADEN-COLUMBUS-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-281645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

17

In the hours before

Special weather statement, Jun 27, 2:30 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT MON JUN 27 2011

NCZ105-271930-
INLAND PENDER-
230 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PENDER COUNTY...

AT 2:30 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS JUST EAST OF WATHA EXTENDING SOUTH
TO NEAR BURGAW. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING
SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...MAPLE HILL...
MURRAY TOWN...VAN EDEN...WHITE STOCKING...WILLARD...ST. HELENA AND
WATHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3447 7798 3462 7810 3473 7793 3472 7792
      3473 7768 3470 7767 3456 7760

15
Local storm report, Jun 27, 2:36 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
236 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     KELLY                   34.47N  78.32W
06/27/2011                   BLADEN             NC   MEDIA

            WECT REPORTS MULTIPLE TREES DOWN ABOUT THREE QUARTERS
            OF A MILE FROM THE INTERSECTION OF HIGHWAY 210 AND 53
            NEAR KELLY. SOME TREES WERE UPROOTED AND SOME WERE
            SNAPPED.

&&

EVENT NUMBER ILM1100418

SRP
Local storm report, Jun 27, 2:47 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
247 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             6 NNW LAKE WACCAMAW     34.40N  78.55W
06/27/2011  E1.00 INCH       COLUMBUS           NC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1100419

43
Special weather statement, Jun 27, 3:06 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT MON JUN 27 2011

SCZ053-272000-
INLAND HORRY-
306 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM OVER NORTHERN HORRY COUNTY...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES NORTHWEST OF
ALLSBROOK...OR 14 MILES NORTH OF CONWAY...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ADRIAN...ALLSBROOK...
BAYBORO...GORETOWN...GREEN SEA...HAMMOND...LONGS AND LORIS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3417 7892 3398 7871 3387 7871 3393 7904
      3410 7909

15
Special weather statement, Jun 27, 3:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT MON JUN 27 2011

NCZ096-099-105-272030-
COLUMBUS-BLADEN-INLAND PENDER-
330 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 3:25 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONGER THUNDERSTORMS JUST TO THE NORTH OF WHITEVILLE.
THIS AREA EXTENDED NORTH TO NEAR CLARKTON IN BLADEN COUNTY. THESE
THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
WHITEVILLE...ABBOTTSBURG...CARVERS...COUNCIL...CURRIE...ELKTON...
EMERSON...HALLSBORO...KELLY...LAGOON AND LAKE WACCAMAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3469 7834 3461 7831 3457 7825 3458 7824
      3460 7821 3444 7799 3426 7873 3442 7884
      3480 7851

15
Local storm report, Jun 27, 3:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     LIGHTNING        6 NNW WHITEVILLE        34.41N  78.75W
06/27/2011                   COLUMBUS           NC   TRAINED SPOTTER

            LIGHTNING HIT A TRANSFORMER.

&&

EVENT NUMBER ILM1100420

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:03 PM EDTSevere Thunderstorm WarningILMBladen, Columbus47 min
Jun 27, 1:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender62 min
Jun 27, 2:02 PM EDTSevere Thunderstorm WarningILMBladen41 min
Jun 27, 2:18 PM EDTSpecial Weather StatementILMColumbus57 min
Jun 27, 2:23 PM EDTSevere Thunderstorm WarningILMBladen, Columbus35 min
Jun 27, 2:30 PM EDTSpecial Weather StatementILMPender60 min
Jun 27, 3:30 PM EDTSpecial Weather StatementILMBladen60 min
Jun 27, 4:01 PM EDTAreal Flood AdvisoryILMBladen, Columbus97 min
Jun 27, 4:36 PM EDTSpecial Weather StatementILMBladen54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.